MAUDE Adverse Event Report: ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE45

ENCORE MEDICAL L.P. BIPOLAR HIP; SHELL, BIPOLAR, MODULAR, ENCORE, SIZE45
Model Number 412-02-045
Health Effect - Clinical Code Pain (1994)
Date of Event 07/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as pain.The previous surgery and the revision detailed in this investigation occurred 1 year and 4 months apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non conforming material reports(ncmr) associated with the product that may have contributed to the event.The device and its applicable concomitant device were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to pain.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, degenerative bone disease, inadequate soft tissue support, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any patient activities that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient presented pain.

Brand Name
BIPOLAR HIP
Common Device Name
SHELL, BIPOLAR, MODULAR, ENCORE, SIZE45
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin,tx 78758-5445
MDR Report Key8928014
Report Number1644408-2019-00785
Device Sequence Number253502
Product Code KWY
UDI-Device Identifier00888912023436
UDI-Public(01)00888912023436
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K953510
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2022
Device Model Number412-02-045
Device Catalogue Number412-02-045
Device Lot Number990B1165
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR